MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU-STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU-STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38488
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported via email: "one of my physicians used zilver ptx during a procedure last week, and the stent moved during deployment.The physician is a vascular surgeon who is not very experienced with endovascular procedures.It was his first time using zilver ptx.An integrated access approach was done.The patient was elderly and had severe peripheral arterial disease.Crossing the lesion was challenging, as the vessel was highly stenotic and calcified.Because the access was integrated and positioned on the opposite side of the table, the dr was working in an up-and-over position but outside of the patient.At the time of stent deployment, the system wasn¿t stabilized properly and the stent moved.After discussion with colleagues, it seems that it is a user error." what was the date of the occurrence? february 2nd.Will the facility be reporting this to a government agency (fda, competent authority, etc.) no.Usage of product: initial use of device.Is the device available for return? no did the patient require any additional interventions/procedures or experience any adverse effects due to this event? no were both of those devices used in the same patient? yes what was the access site chosen? common femoral artery details of the access sheath used (name, fr size, length)? 6fr short sheath what approach was used to access the target site? antegrade what was the target location for the stent? sfa what artery was the stent placed in? mid and distal sfa did the stent delivery system cross the target location? yes was pre-dilation performed ahead of placement of the stent? no was the patient's anatomy difficult or altered? calcified was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? both stent have been used during the same procedure to cover a longer lesion.No second intervention.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? no is the understanding correct as: the contralateral (up-and-over), access created an ergonomically awkward working position.This led to unintended movement during deployment and stent malposition within the patient.The stent was not deployed outside the patient but was deployed away from the intended target location.No, the access was ipsilateral, antegrade but the dr still position his device in front of him so the products were position like in a up and over but up and over but outside of the patient), limiting stabilization of the delivery system.The stent was deployed, not away but not exactly at the intended position.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 10-apr-2025.
 
Additional Manufacturer Narrative
Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.It should be noted that this file is related to another complaint file.For details of the other investigation please refer to cn-097207.Correction: h6 (annex f) device evaluation the device evaluation could not be completed as the device or photographic evidence of lot of zisv6-35-125-7-80-ptx device was not returned for evaluation.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label the ¿precautions¿ section of the instructions for use (ifu0118), which accompanies this device instructs the user "prior to disengaging the device safety lock ensure the distal end of the stability sheath is inside the introducer sheath.Failure to do so may result in stent damage and/or compression upon deployment¿.There is evidence to suggest that the customer did not follow the instructions for use in relation to stabilizing the distal end of the stability sheath with the introducer sheath.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could be attributed to use error.There is evidence to suggest that the user has not complied with the requirements of the ifu.As per complaint description and additional information received the delivery system was not stabilized at the time of stent deployment and resulted in the stent moving.The instructions for use (ifu0118), which accompanies this device states the following ¿prior to disengaging the device safety lock ensure the distal end of the stability sheath is inside the introducer sheath.Failure to do so may result in stent damage and/or compression upon deployment".It should also be noted that it was the physician¿s first time to use a zilver ptx device and is not very experienced with endovascular procedures.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony.Corrective action/correction complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU-STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24495519
Report Number3001845648-2026-00064
Device Sequence Number18810536
Product Code NIU
UDI-Device Identifier10827002384887
UDI-Public(01)10827002384887(17)260417(10)C2190191
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P100022/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model NumberG38488
Device Catalogue NumberZISV6-35-125-7-80-PTX
Device Lot NumberC2190191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/02/2026
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown